Health & Nutrition : How to Interpret a Blood Pressure Reading

Blood pressure readings are typically placed into four categories, including normal, pre-hypertension, stage one hypertension and stage two hypertension. Lea…
Video Rating: 5 / 5

Question by John: can you get headaches and elevated blood pressure from blood pressure medicine?
My blood pressure has been under control with the medication with no problems, Last week I started to get a wicked head ache and I felt like the top of my head was going to blow off. and I had it for a few days I cannot sleep because of it I went to the Doctors and they raised the dosage on the drug hydralazine. . One of the side effects of this drug is headache. Can a drug like this give you a head ache and still lower your pressure ? I am in the process of going fot a second opinion I just thought someone had the same problem.
my blood pressure went as high as 195 over 125

Best answer:

Answer by Billie
John the good news is, that whilst your doctor put the dosage of the hydralazine up, you don’t have to stay on them, for there are plenty of other drugs that can do what they are meant to do for you without long lasting side effects. Remember when first on a new set of drugs side effects can happen with any kind of drug, but if the body does not settle with that, then there are lots of other drugs that will do the same thing, lower the blood pressure without the nasty side effects.

Plus remember, as a person you have a choice of what you want to try, sure the doctor will first give you a drug he thinks is good and would be suitable for you, but it don’t always happen that way, so its up to you John to go back to him and say frankly ” I am not going to continue with these ones, change me to something else”, its his job to do that. Don’t ever feel intimidated by a doctor, he is there to help you and help you the best way for you too, that is what he gets paid for like I said, and he took the oath to say that he will always do the best for his patients.

Other drugs may still effect you in an unpleasant way when you first start taking them, but give your body a chance to adjust to them say 2 weeks to a month. Also what might help is the timing of when you take these pills (talk to a doctor about this), for example taking them on going to bed may be a better idea, any nasty effect or the worst of it could come during sleep, so do talk to him about timing. Also always ask ” with or without food”, that too can make a difference to your overall system.

Remember your the patient, and if not for the likes of us, all doctors would soon be out of a job, so never see yourself as the underdog, not that I am saying you feel that way, but some doctors can and do act like they are God, but these days thankfully we patients stand up for our rights.

I too have been through the mill with drugs not agreeing with me, and I always gave them a fair try before I knew I could not continue with them, but learned very quickly that if I sat and said nothing,

Best of Luck
Billie UK

Add your own answer in the comments!

1 Comment

  1. systolic < 120 mmHg !?

Comments are closed.